MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430600
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: a fully constrained wallstent biliary uncovered stent and delivery system were received for analysis.Visual examination of the returned device found bends in the clear outer sheath at the distal end.The inner member was kinked and was found exiting the outer sheath at the proximal end.The inner shaft tip was pulled into the outer sheath.Functional evaluation revealed that it was not possible to deploy the stent using the delivery system as received, however the stent could be deployed by cutting the outer sheath and pulling the inner member distally.Visual analysis of the deployed stent found uncrossed wires at one end.The stent and delivery system was measured to be within specifications.There were no other issues noted with the device.The damages noted with the device were consistent with the application of excessive force during use.The investigation concluded that the observed failures were likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary uncovered stent was to be used to treat a biliary stricture caused by hilar cholangiocarcinoma during a planned endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was tortuous and was dilated with dilatation balloon prior to stent placement.According to the complainant, during the procedure, the stent failed to deploy and the inner shaft kinked out of the guidewire access sheath.The procedure was not completed as same device was unavailable.An ercp was performed on another day and a plastic stent was placed.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the stent has uncrossed wires at one end.

Brand Name
WALLSTENT¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7426905
Report Number3005099803-2018-01029
Device Sequence Number11148933
Product Code FGE
UDI-Device Identifier08714729204688
UDI-Public08714729204688
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2019
Device Model NumberH965430600
Device Catalogue Number43060
Device Lot Number20830752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2018
Initial Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight62